IDEAS home Printed from https://ideas.repec.org/a/spr/metrik/v59y2004i3p275-287.html
   My bibliography  Save this article

Asymptotic properties of random extremes under general normalization from nonidentical distributions

Author

Listed:
  • H.M. Barakat

    ()

  • E.M. Nigm
  • M.E. El-Adll

Abstract

In this paper we study the weak convergence of the generally normalized extremes (extremes under nonlinear monotone normalization) of random number of independent (nonidentically distributed) random variables. When the random sample size is assumed to converge in probability and the interrelation between the basic variables and their random size is not restricted, the limit forms as well as the sufficient conditions of convergence are derived. Moreover, when the random sample size is assumed to converge weakly and independent of the basic variables, the necessary and sufficient conditions for the convergence are derived. Copyright Springer-Verlag 2004

Suggested Citation

  • H.M. Barakat & E.M. Nigm & M.E. El-Adll, 2004. "Asymptotic properties of random extremes under general normalization from nonidentical distributions," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 59(3), pages 275-287, June.
  • Handle: RePEc:spr:metrik:v:59:y:2004:i:3:p:275-287
    DOI: 10.1007/s001840300284
    as

    Download full text from publisher

    File URL: http://hdl.handle.net/10.1007/s001840300284
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. AL-Hussaini, Essam K. & El-Adll, Magdy E., 2004. "Asymptotic distribution of normalized maximum under finite mixture models," Statistics & Probability Letters, Elsevier, vol. 70(1), pages 109-117, October.
    2. E. Nigm, 2006. "Bootstrapping extremes of random variables under power normalization," TEST: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer;Sociedad de Estadística e Investigación Operativa, vol. 15(1), pages 257-269, June.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:metrik:v:59:y:2004:i:3:p:275-287. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.